MAUDE Adverse Event Report: ARTHROCARE CORP. DISPOSABLE KIT HIP FOR 1.8MM Q-FIX IMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. DISPOSABLE KIT HIP FOR 1.8MM Q-FIX IMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 25-1811
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the drill broke.All broken pieces were removed from the patient.The procedure was successfully completed with three minutes of delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual evaluation showed the device was not received in any original packaging.The drill shaft/tip are in the drill guide.The drill shaft broke off approximately 1 inch below the drill stop.There are grooves at the break point.A functional evaluation showed the drill shaft could not be removed from the drill guide.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include: 1) incorrect bone hole preparation.2) improper depth insertion.3) excessive force.No containment or corrective actions are recommended at this time.

Brand Name
DISPOSABLE KIT HIP FOR 1.8MM Q-FIX IMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12515894
Report Number3006524618-2021-00933
Device Sequence Number12054318
Product Code LXH
UDI-Device Identifier00885556724620
UDI-Public885556724620
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number25-1811
Device Lot Number2060776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown